Yousif, Mohamed
Professor

Yousif, Mohamed
Education

1986: Ph.D. in Pure Mathematics (Ring Theory), The University of Calgary, Calgary, Alberta.
1981: M.Sc. in Pure Mathematics (Group Theory), The University of Alberta, Edmonton, Alberta.
1976: B.Sc. in Mathematics, Cairo University, Cairo, Egypt.

Contact Information

Office: Lima 204F Galvin Hall
Phone: 419 995 8368 (Lima)
Fax: 419 995 8094 (Lima)
Email: myousif@math.ohio-state.edu or yousif.1@osu.edu

WebPages: OSU Columbus WebPage 

Research Interests: Theory of Rings and Modules, Torsion Theory, Group Theory and Group Rings.


 


Professional Experience

  • 2003 – 2006: Visiting Professor, The American University in Cairo, Cairo, Egypt.
  • 2000 – Present: Tenured Professor, The Ohio State University, Ohio, USA.
  • 1994 – 2000: Tenured Associate Professor, The Ohio State University, Ohio, USA.
  • 1988 – 1994: Assistant Professor, The Ohio State University, Ohio, USA.
  • 1986 – 1988: Postdoctoral Fellow, The University of British Columbia, Vancouver, Canada.
  • 1983 – 1986: Graduate Teaching Assistant, The University of Calgary, Calgary. Canada.
  • 1979 – 1983: Graduate Teaching Assistant ,The University of Alberta, Edmonton, Canada.

Research Visits

  • University of Düsseldorf, Germany. Summer 2005.
  • Nanjing University, Nanjing, China. Summer 2004.
  • Memorial University of Newfoundland, St. John’s, Canada. Summer 2001.
  • Al-Azhar University, Cairo, Egypt. Summer 2000.
  • University of Calgary, Canada. Fall 2002, Fall 2000, Summer 1999, Fall 1998, and Spring of 1992.
  • International Center for Theoretical Physics, Trieste, Italy. Summer 1998.
  • Kyung Hee University, Suwon, South Korea. Summer 1997.
  • Centre De Recerca Matematica, Institut D' Estudis Catalans, Barcelona, Spain. Sabbatical Leave, September 95 - July 96.
  • Pusan National University, South Korea. Summer 1995.
  • Yamaguchi University, Japan. Summer 1995.
  • University of Düsseldorf, Germany. Spring 1994.
  • University of British Columbia, Vancouver, Canada. Postdoctoral Research Fellow, 1986–1988.


Major Academic/Professional Awards and Commendations

  • Received a Fulbright Scholar Award for the Academic year 2003/2004. I declined the award.
  • Received the “Alumni Distinguished Teaching Award” of The Ohio State University on May 2, 1995. This is one of Ohio State University's most prestigious awards.
  • Awarded a major research grant from the Spanish Ministry of Education to conduct research at the "Centre De Recerca Matematica, Institut D'Estudis Catalans", September 95 - July 1996.
  • Received the "Outstanding Faculty Scholar Award". The Ohio State University at Lima, June 1993.
  • Received the "Distinguished Teaching Award" of The Ohio State University at Lima, May 21, 1993.

Current Departmental, University and Professional Service

  • Chair of the “Interim Board of Directors”, The Mathematical Sciences Research Center, Cairo, Egypt, spring 2005 - present.
  • Member of the organizing committee of a two-week planned school/conference on the algebraic approach to differential equations to be held during the fall of 2007 at Bibliotheca Alexandria.
  • Member of the Executive Committee of the Academy of Teaching, OSU, fall 2006-present.
  • Member of the Senate Diversity Committee, OSU-Columbus, fall 2007.
  • Member of the Faculty Salary Committee, OSU-Lima, fall 2006 – present.
  • Member of the Tenure and Promotion Committee, OSU-Lima, fall 2006 – present.
  • Member of OSU-Lima Strategic Planning Committee, fall 2007.
  • Member of OSU-Lima Executive Committee, fall 2007.
  • University Senator, OSU-Columbus, fall 2007.

Editorial Board

  • International Advisory Editor for the Egyptian Journal of Mathematics.
  • Editor for the International Electronic Journal of Algebra.
  • Editor for Scientific Journals International.

Graduate Students

  • Ph.D. Student: Nasr Zeyada, Cairo University. Subject of dissertation “Soc-Injective Rings and
    Modules”. 2000 – 2004.
  • M.Sc. Student: Yasser Fathi, Cairo University. Subject of dissertation “Strongly Simple-Injective Rings and Modules”. 2003-2006.
  • Ph.D. Student: Yasser Fathi, Cairo University, 2006-present.
     

Books

  •  “Quasi-Frobenius Rings”. London Mathematical Society, Cambridge Tracts in Mathematics, Vol. 158, Cambridge University Press, (2003). (joint with Nicholson, W. K.).
     

Selected Publications

  • Soc-Injective Rings and Modules, Communications In Algebra. Vol. 33, 4229-4250, (2005).
  • On Pseudo-Frobenius Rings, Canadian Mathematical Bulletin, Vol. 48, 317-320, (2005).
  • Quasi-Frobenius Rings, London Mathematical Society, Cambridge Tracts in Mathematics, Vol. 158, Cambridge University Press, (2003).
  • Ikeda-Nakayama Rings, Journal of Algebra, vol.226, 1001-1010, (2000).
  • Mininjective Rings, Journal of Algebra, vol.187, 548-578, (1997).
  • On Continuous Rings, Journal of Algebra, vol.191, 495-509, (1997).
  • On perfect simple injective rings, Proceedings of the American Mathematical Soc., Vol. 125, No. 4, 979-986, (1997).
  • On Principally Injective Rings, Journal of Algebra, vol.174, 77-93, (1995).
  • Continuous Rings with chain conditions, J. of Pure & Applied Algebra, vol.97, 325-332, (1994).
  • On Quasi-Continuous Rings, proceedings of the American Mathematical Society, Vol. 120, 1049-1051, (1994).
  • On Semiperfect FPF-rings, Canadian Mathematical Bulletin, Vol. 37 (2), 287-288, (1994).
  • Continuous Rings with ACC on Annihilators, Canadian Mathematical Bulletin, Vol. 34 (4), pp. 462-464, (1991).
  • Soluable Groups with π-Isolators, Proceedings of the American Math. Soc., Vol. 90, No. 2, 173-176, (1984).

Complete List of Publications

  1. “On Some Injective Modules in σ[M].” Submitted. (joint with A. C. Ozcan and D. Keskin).
  2. “Strongly Simple-Injective Rings and Modules”. Algebra Colloquium, to appear. (joint with Amin, I and Fathi, Y.)
  3.  “On Pseudo-Frobenius Rings”, Canadian Mathematical Bulletin, Vol. 48, 317-320, (2005). (joint with Zeyada, N. and Zhou, Y.).
  4. “Soc-Injective Rings and Modules”, Communications In Algebra. Vol. 33, 4229-4250, (2005). (joint with Amin, I. and Zeyada, N.).
  5.  "FP-injective, Simple-injective and Quasi-Frobenius Rings “, Communications In Algebra. Vol. 32, 2273-2285, (2004). (joint with Zhou, Y.).
  6. "On Noetherian Rings with essential socle”, Australian Journal of Mathematics, Vol. 76, 39-49, (2004). (joint with Chen, J. and Ding, N.).
  7. "On Generalizations of PF-Rings”, Communications In Algebra, Vol. 32, 521-533, (2004). (joint with Chen, J. and Ding, N.).
  8.  “Pseudo-Frobenius Rings: Characterizations and questions”, Communications In Algebra, Vol. 31, 4473-4484, (2003). (joint with Zhou, Y.).
  9. "On a Generalization of Injective Rings”, Communications In Algebra, Vol. 31, 5105-5116, (2003). (joint with Chen, J. and Ding, N.).
  10. "Rings for which certain elements have the principal extension property “. Algebra Colloquium, Vol. 10, 501-512, (2003). (joint with Zhou, Y.).
  11. "Semiregular, Semiperfect and Perfect Rings Relative to an ideal”. Rocky Mountain Journal, Vol. 32, No. 4, 1651-1671, (2002). (joint with Zhou, Y.).
  12.  "On Simple-injective Rings". Algebra Colloquium, Vol. 9, 259-264, (2002). (joint with Park, J.K. and Nicholson, W.K.).
  13. "Modules with Annihilator Conditions”, Communications In Algebra, Vol.30, 2309-2320, (2002). (joint with Ding, N and Zhou, Y.).
  14. "Ikeda-Nakayama Modules”, Beitraege Zur Algebra und Geometrie, Vol. 43, 111-119, (2002). (joint with Wisbauer, R. and Zhou, Y.).
  15. "C2-rings and the FGF-conjecture”, Contemporary Mathematics (the American Mathematical Society), Vol. 273, 245-251, (2001). (joint with Nicholson, W.K.).
  16. "On Quasi-Frobenius Rings", International Symposium on Ring Theory, 245-277, Birkhauser, (2001). (joint with Nicholson, W.K.).
  17.  "Weakly Continuous and C2-Rings", Comm. In Algebra, Vol. 29, 2429-2446, (2001). (joint with Nicholson, W.K.).
  18.  "FP-Rings", Comm. In Algebra, Vol. 29, 415-425, (2001). (joint with Nicholson, W.K.).
  19. "Extensions of Simple-injective Rings", Comm. In Algebra, vol.28 (10), 4665-4675, (2000). (joint with Park, J.K. and Nicholson, W.K.).
  20. "Ikeda-Nakayama Rings", Journal of Algebra, Vol. 226, 1001-1010, (2000). (joint with Camillo, V. and Nicholson, W.K.).
  21. "On Finitely Embedded Rings", Comm. In Algebra, Vol. 28, 5311-5315, (2000). (joint with Nicholson, W.K.).
  22. "A Look at the Faith Conjecture", Glasgow Math. Journal, Vol. 42, 391-404, (2000). (joint with Ara, P. and Nicholson, W.K.).
  23.  "Principally Quasi-injective Modules", Comm. In Alg. Vol. 27, No. 4, 1683-1693, (1999). (joint with Park, J.K. and Nicholson, W.K.).
  24. "Semiperfect Min-CS Rings", Glasgow Math Journal, Vol. 41, 231-238, (1999). (joint with Gomez-Pardo, J.L.).
  25. "On Dual Rings", New Zealand Journal of Mathematics, Vol. 28, Issue 1, (1999). (joint with Nicholson, W.K.).
  26.  "On Large FPF-rings", Comm. In Alg., Vol. 26, 221-224, (1998).
  27. Corrigendum to the paper, "Annihilators and the CS-Condition", Glasgow Math. Journal, Vol. 40, 475-476, (1998). (joint with Nicholson, W.K.).
  28. "Annihilators and the CS-Condition", Glasgow Math. Journal, Vol. 40, 213-224, (1998). (joint with Nicholson, W.K.).
  29. "CS-Rings and Nakayama Permutations", Comm. In Alg., Vol. 25, 3787-3795, (1997).
  30. "On Continuous Rings", Journal of Algebra, Vol. 191, 495-509, (1997).
  31. "Min-injective rings", Journal of Algebra, Vol. 187, 548-578, (1997). (joint with Nicholson, W.K.)
  32. "On perfect simple injective rings", Proceedings of the American Mathematical Soc., Vol. 125, No. 4, 979-986, (1997). (joint with Nicholson, W.K.).
  33. "Rings whose finitely generated modules are extending", Journal of Pure and Applied Algebra, Vol. 111, 325-328, (1996). (joint with Huynh, D.V. and Rizvi, S.T.).
  34. "Principally Injective Rings", Journal of Algebra, Vol. 174, 77-93, (1995). (joint with Nicholson, W.K.).
  35. "On P-injective Rings", Glasgow Math. J. 37, 373-378 (1995). (joint with Puninski, G. and Wisbauer, R.).
  36. "On Artinian SC-rings", Communications in Algebra, 23 (12), 4693-4699 (1995). (joint with Huynh, D.V.)
  37.  "On a theorem of Camillo", Communications In Algebra, 23 (14), 5309-5314, (1995). (joint with Nicholson, W.K.).
  38.  "Completely Principally Injective Rings", Bulletin of the Australian Mathematical Society, Vol. 50, 513-518, (1994). (joint with Nicholson, W.K.).
  39. "On Semiperfect FPF-rings", Canadian Mathematical Bulletin, Vol. 37 (2), 287-288, (1994).
  40. "Continuous rings with chain conditions", Journal of Pure & Applied Algebra, Vol. 97, 325-332, (1994). (joint with Nicholson, W.K.).
  41.  "On Quasi-Continuous Rings", proceedings of the American Mathematical Society, Vol. 120, 1049-1051, (1994). (joint with Nicholson, W.K.).
  42. "Some Characterizations of Semiprime Goldie rings". Glasgow Math J. 35, 357-365, (1993). (joint with Rizvi, S.T. and Lopez-Permouth, S.R).
  43. "Continuous Rings with ACC on Annihilators", Canadian Mathematical Bulletin, Vol. 34 (4), pp. 462-464, (1991). (joint with Camillo, V.).
  44. "CS-modules with acc or dcc on essential submodules", Communications in Algebra, 19, No. 2, 655-662, (1991). (joint with Camillo, V.).
  45.  "On Continuous and Singular Modules", Lecture Notes in Mathematics - Springer Verlag, Vol. 1448, 116-124, (1990). (joint with Rizvi, S.T).
  46. "Self-injective rings are essentially quasi-Frobenius", unpublished. (joint with Page, S.).
  47. "Relative injectivity and chain conditions", Communications in Algebra, 17 (4), 899-924, (1989). (joint with Page, S.).
  48.  "Semi-V-Modules", Comm. in Algebra, 17 (1), 165-177, (1989). (joint with Camillo, V.).
  49. V-Modules with Krull Dimension", Bulletin of the Australian Mathematical Society, Vol. 37, No. 2, 237-240, (1988).
  50. "SI-Modules", Math. J. Okayama Univ. 28, 133-146, (1986).
  51. "Soluable Groups with π-Isolators", Proceedings of the American Math. Soc., Vol. 90, No. 2, 173-176,(1984). (joint with Rhemtula, A.H., Weiss, A.).
     

11/07/2013